Alert archive / Oklahoma / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Tulsa, OK

November 7, 201011 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Nov 7, 2010, 3:42 AM CST for 11 counties in Oklahoma. It took effect at Nov 7, 2010, 9:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2010, 3:42 AM CST (09:42 UTC)
In effect from
Nov 7, 2010, 9:00 AM CST
Expired
Nov 7, 2010, 7:54 PM CST
In force
11 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2635 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS84 KTSA 070942
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
342 AM CST SUN NOV 7 2010

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

OKZ054>064-067-071800-
/O.UPG.KTSA.FW.A.0001.101107T1500Z-101108T0300Z/
/O.NEW.KTSA.FW.W.0003.101107T1500Z-101108T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-WAGONER-
342 AM CST SUN NOV 7 2010

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK AND WAGONER.

GUSTY SOUTHWEST WINDS WILL INCREASE TO 30 MPH BY EARLY THIS AFTERNOON
AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA. IN ADDITION...
WARM TEMPERATURES...COMBINED WITH RELATIVE HUMIDITY VALUES AT OR
BELOW 25 PERCENT WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. 
ANY FIRES THAT DEVELOP COULD QUICKLY SPREAD OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24
HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE
PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER
HUMIDITIES...AND WARMER TEMPERATURES. 

&&

$$
2 follow-up statements
609 
WWUS84 KTSA 071640
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1040 AM CST SUN NOV 7 2010

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

OKZ054>064-067-080300-
/O.CON.KTSA.FW.W.0003.000000T0000Z-101108T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-WAGONER-
1040 AM CST SUN NOV 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK AND WAGONER.

GUSTY SOUTHWEST WINDS WILL INCREASE TO NEAR 30 MPH BY EARLY THIS
AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA. ADDITIONALLY... 
WARM TEMPERATURES WILL COMBINE WITH RELATIVE HUMIDITY
VALUES AT OR BELOW 25 PERCENT WILL LEAD TO DANGEROUS FIRE WEATHER
CONDITIONS. ANY FIRES THAT DEVELOP MAY QUICKLY SPREAD OUT OF
CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER
CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...
FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY
WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND
WARMER TEMPERATURES.

&&

$$
075 
WWUS84 KTSA 080154
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
754 PM CST SUN NOV 7 2010


OKZ054>064-067-080300-
/O.CAN.KTSA.FW.W.0003.000000T0000Z-101108T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-WAGONER-
754 PM CST SUN NOV 7 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE RED FLAG
WARNING. 

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK AND WAGONER.

WINDS HAVE DIMINISHED AND THE RELATIVE HUMIDITY HAS INCREASED...
REDUCING THE FIRE WEATHER THREAT. 

GUSTY WINDS AND LOWER HUMIDITY WILL HOWEVER...RESULT IN AN ELEVATED
FIRE WEATHER THREAT ON MONDAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Nov 7, 3:24 AM CST, 18 minutes earlier.

Area forecast discussion, Nov 7, 3:24 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
324 AM CST SUN NOV 7 2010

.DISCUSSION...
THE MAIN CONCERN TODAY WILL BE FIRE WEATHER. HAVE UPGRADED
THE FIRE WEATHER WATCH THAT WAS ALREADY IN PLACE TO A RED
FLAG WARNING. UNSEASONABLY WARM TEMPERATURES AND AFTERNOON
RELATIVE HUMIDITY VALUES OF AT OR BELOW 25 PERCENT WILL
COMBINE WITH SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS
TO AROUND 30 MPH TO CREATE AGGRESSIVE FIRE BEHAVIOR THIS AFTERNOON.

IN FACT... FIRE WEATHER WILL THE TOP PRIORITY FOR NEXT FEW DAYS AS
STRONG SOUTHERLY WINDS PERSIST IN ADVANCE OF THE NEXT STORM
SYSTEM. HOWEVER...LOW LEVEL MOISTURE WILL BE INCREASING WHICH
MAY HELP THE SITUATION A BIT. A FIRE WEATHER WATCH WILL MOST
LIKELY BE NEEDED FOR MONDAY BUT WILL LEAVE THAT TO THE DAY SHIFT.

THE TIMING OF THE NEXT STORM SYSTEM LOOKS TO BE A LITTLE
MUDDLED AT THIS TIME. A SERIES OF A MID-LEVEL SHORTWAVES
ARE EXPECTED TO AFFECT THE AREA THIS WEEK. THE FIRST SHORTWAVE
THAT IS CURRENTLY OVER THE SOUTHWESTERN UNITED STATES WILL
MOVE INTO THE PLAINS TONIGHT AND WILL HAVE LITTLE VISIBLE
IMPACT ON THE AREA'S WEATHER. A SECOND AND MORE POTENT SHORTWAVE
WAVE IS CURRENTLY LURKING OFF THE WEST COAST AND WILL SWEEP
THROUGH THE AREA ON WEDNESDAY BRINGING A SURFACE BOUNDARY
PERILOUSLY CLOSE TO THE AREA. WILL KEEP SLIGHT CHANCE POPS
IN THE FORECAST FOR WEDNESDAY AS THE FRONTAL BOUNDARY APPROACHES.
THE THIRD AND MOST IMPRESSIVE SHORTWAVE WILL BLAST THROUGH THE
AREA ON FRIDAY PUSHING THE COLD FRONT THROUGH THE REGION. WILL
KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
FOR THURSDAY AND FRIDAY AS THIS STORM SYSTEM WORKS THROUGH
THE REGION. WILL GO WITH A DRY SATURDAY AT THIS TIME AS HIGH
PRESSURE BUILDS IN THE WAKE OF THE DEPARTING COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  45  75  53 /   0   0   0   0
FSM   69  39  73  47 /   0   0   0   0
MLC   70  46  73  54 /   0   0   0   0
BVO   74  40  77  52 /   0   0   0   0
FYV   66  39  70  47 /   0   0   0   0
BYV   68  41  71  49 /   0   0   0   0
MKO   69  42  74  51 /   0   0   0   0
MIO   71  43  74  52 /   0   0   0   0
F10   70  44  74  52 /   0   0   0   0
HHW   69  43  72  53 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 9 AM SUNDAY TO 9 PM SUNDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064.

AR...NONE.
&&

SHORT TERM...18
LONG TERM....10
Hazardous weather outlook, Nov 6, 4:56 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SAT NOV 6 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT SAT NOV 6 2010

...ELEVATED WILDFIRE DANGER WILL CONTINUE INTO EARLY NEXT WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
DRY AIR AND ABOVE NORMAL TEMPERATURES IS CREATING VERY LOW
RELATIVE HUMIDITY VALUES ACROSS THE AREA TODAY. GUSTY WINDS DURING
THE AFTERNOON AND EARLY EVENING WILL KEEP AN ELEVATED THREAT FOR
THE SPREAD OF WILDFIRES ACROSS MOST OF EASTERN OKLAHOMA. A FIRE
DANGER STATEMENT HAS BEEN ISSUED FOR MOST OF EASTERN OKLAHOMA
UNTIL 9 PM. SEE /OKCRFDTSA/ FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WARM AND DRY WEATHER... ALONG WITH GUSTY SOUTHERLY WINDS... WILL RESULT
IN A VERY HIGH FIRE DANGER POTENTIAL INTO EARLY NEXT WEEK. RED
FLAG WARNINGS MAY BE NEEDED FOR AT LEAST PARTS OF NORTHEAST
OKLAHOMA SUNDAY AND MONDAY. AN APPROACHING UPPER LEVEL SYSTEM AND
COLD FRONT WILL BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS
BY WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.